Alert archive / North Dakota / Wind Advisories in 2017

Wind Advisory 15, NWS Bismarck, ND

October 29, 201732 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Oct 29, 2017, 1:58 AM MDT for 32 counties in North Dakota. It took effect at Oct 29, 2017, 6:00 AM MDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2017, 1:58 AM MDT (07:58 UTC)
In effect from
Oct 29, 2017, 6:00 AM MDT
Expired
Oct 30, 2017, 3:56 PM MDT
In force
34 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2017-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2017-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2166 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

848 
WWUS73 KBIS 290758
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
258 AM CDT Sun Oct 29 2017

NDZ001>004-009>012-017>021-031>034-040>045-291600-
/O.NEW.KBIS.WI.Y.0015.171029T1200Z-171030T0000Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley-Billings-Stark-
Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, 
Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, 
Drake, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, 
Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, 
Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, 
and Solen
258 AM CDT Sun Oct 29 2017 /158 AM MDT Sun Oct 29 2017/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING
TO 7 PM CDT /6 PM MDT/ THIS EVENING...

The National Weather Service in Bismarck has issued a Wind
Advisory, which is in effect from 7 AM CDT /6 AM MDT/ this
morning to 7 PM CDT /6 PM MDT/ this evening. 

* TIMING...This morning through early this evening. 

* WINDS...Sustained northwest winds 30 mph with gusts to 50 mph. 

* IMPACTS...Hazardous travel possible. Working on elevated 
  structures dangerous. Potential for property damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
waa
11 follow-up statements
168 
WWUS73 KBIS 291418
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
918 AM CDT Sun Oct 29 2017

NDZ001>004-009>012-017>021-031>034-040>045-292230-
/O.CON.KBIS.WI.Y.0015.000000T0000Z-171030T0000Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley-Billings-Stark-
Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, 
Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, 
Drake, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, 
Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, 
Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, 
and Solen
918 AM CDT Sun Oct 29 2017 /818 AM MDT Sun Oct 29 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...Today through early this evening.

* WINDS...Sustained northwest winds around 30 mph with gusts to 
  50 mph.

* IMPACTS...Hazardous travel possible. Working on elevated 
  structures dangerous. Potential for property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
485 
WWUS73 KBIS 291651
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1151 AM CDT Sun Oct 29 2017

NDZ001>004-009>012-017>021-031>034-040>045-300000-
/O.CON.KBIS.WI.Y.0015.000000T0000Z-171030T0000Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley-Billings-Stark-
Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, 
Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, 
Drake, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, 
Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, 
Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, 
and Solen
1151 AM CDT Sun Oct 29 2017 /1051 AM MDT Sun Oct 29 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...Today through early this evening.

* WINDS...Sustained northwest winds around 30 mph with gusts to 
  50 mph. 

* IMPACTS...Hazardous travel possible. Working on elevated 
  structures dangerous. Potential for property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
666 
WWUS73 KBIS 291905
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
205 PM CDT Sun Oct 29 2017

NDZ022-035-046-300000-
/O.EXA.KBIS.WI.Y.0015.000000T0000Z-171030T0000Z/
Sheridan-Burleigh-Emmons-
Including the cities of Mcclusky, Goodrich, Bismarck, Linton, 
and Strasburg
205 PM CDT Sun Oct 29 2017

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The National Weather Service in Bismarck has issued a Wind
Advisory, which is in effect until 7 PM CDT this evening. 

* TIMING...Through early this evening.

* WINDS...Sustained northwest winds around 30 mph with gusts to 
  50 mph. 

* IMPACTS...Hazardous travel possible. Working on elevated 
  structures dangerous. Potential for property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

NDZ001>004-009>012-017>021-031>034-040>045-300000-
/O.CON.KBIS.WI.Y.0015.000000T0000Z-171030T0000Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Golden Valley-Billings-Stark-
Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, 
Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, 
Drake, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, 
Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, 
Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, 
and Solen
205 PM CDT Sun Oct 29 2017 /105 PM MDT Sun Oct 29 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...Through early this evening.

* WINDS...Sustained northwest winds around 30 mph with gusts to 
  50 mph. 

* IMPACTS...Hazardous travel possible. Working on elevated 
  structures dangerous. Potential for property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
940 
WWUS73 KBIS 292041
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
341 PM CDT Sun Oct 29 2017

NDZ005-013-023-025-036-300000-
/O.EXA.KBIS.WI.Y.0015.000000T0000Z-171030T0000Z/
Rolette-Pierce-Wells-Foster-Kidder-
Including the cities of Rolla, Dunseith, Rolette, Shell Valley, 
St. John, Rugby, Harvey, Fessenden, Carrington, Steele, 
and Tappen
341 PM CDT Sun Oct 29 2017

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The National Weather Service in Bismarck has issued a Wind
Advisory, which is in effect until 7 PM CDT this evening. 

* TIMING...Through early this evening.

* WINDS...Sustained northwest winds around 30 mph with gusts to 
  50 mph. 

* IMPACTS...Hazardous travel possible. Working on elevated 
  structures dangerous. Potential for property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

NDZ001>004-009>012-017>022-031>035-040>046-300000-
/O.CON.KBIS.WI.Y.0015.000000T0000Z-171030T0000Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley-
Billings-Stark-Morton-Burleigh-Slope-Hettinger-Grant-Bowman-Adams-
Sioux-Emmons-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, 
Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, 
Drake, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, 
Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger,
Fort Yates, Selfridge, Solen, Linton, and Strasburg
341 PM CDT Sun Oct 29 2017 /241 PM MDT Sun Oct 29 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...Through early this evening.

* WINDS...Sustained northwest winds around 30 mph with gusts to 
  50 mph. 

* IMPACTS...Hazardous travel possible. Working on elevated 
  structures dangerous. Potential for property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
220 
WWUS73 KBIS 292311
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
611 PM CDT Sun Oct 29 2017

NDZ001>005-009>013-017>023-025-031>036-040>046-300600-
/O.EXT.KBIS.WI.Y.0015.000000T0000Z-171030T0600Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-Emmons-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, 
Watford City, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, 
Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Mott, 
New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, 
Fort Yates, Selfridge, Solen, Linton, and Strasburg
611 PM CDT Sun Oct 29 2017 /511 PM MDT Sun Oct 29 2017/

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
MONDAY...

* TIMING...Through early this evening.

* WINDS...Sustained northwest winds around 30 mph with occasional
  gusts to 50 mph. 

* IMPACTS...Hazardous travel, especially for high profile
  vehicles. Working on elevated structures dangerous. Potential 
  for property damage.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
579 
WWUS73 KBIS 300520
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1220 AM CDT Mon Oct 30 2017

NDZ037-047-048-050-051-301200-
/O.EXB.KBIS.WI.Y.0015.000000T0000Z-171030T1200Z/
Stutsman-Logan-La Moure-McIntosh-Dickey-
Including the cities of Jamestown, Napoleon, Gackle, Lamoure, 
Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale
1220 AM CDT Mon Oct 30 2017

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

The National Weather Service in Bismarck has issued a Wind
Advisory, which is in effect until 7 AM CDT this morning. 

* TIMING...Through 7 AM CDT this morning.

* WINDS...Sustained northwest winds around 30 mph with occasional
  gusts to 50 mph in snow showers.

* IMPACTS...Hazardous travel, especially for high profile
  vehicles. Working on elevated structures will be dangerous. 
  Potential for property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ001>005-009>013-017>023-025-031>036-040>046-301200-
/O.EXT.KBIS.WI.Y.0015.000000T0000Z-171030T1200Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Slope-
Hettinger-Grant-Bowman-Adams-Sioux-Emmons-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, 
Watford City, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Beach, Medora, 
Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Mott, 
New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, 
Fort Yates, Selfridge, Solen, Linton, and Strasburg
1220 AM CDT Mon Oct 30 2017 /1120 PM MDT Sun Oct 29 2017/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THIS
MORNING...

* TIMING...Through 7 AM CDT /6 AM MDT this morning.

* WINDS...Sustained northwest winds around 30 mph with occasional
  gusts to 50 mph in snow showers.

* IMPACTS...Hazardous travel, especially for high profile
  vehicles. Working on elevated structures will be dangerous. 
  Potential for property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
016 
WWUS73 KBIS 300831
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
331 AM CDT Mon Oct 30 2017

NDZ003>005-011>013-018>023-025-033>037-040>048-050-051-301645-
/O.EXT.KBIS.WI.Y.0015.000000T0000Z-171030T2200Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Dickinson, Mandan, 
Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England,
Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, 
Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, 
Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale
331 AM CDT Mon Oct 30 2017 /231 AM MDT Mon Oct 30 2017/

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS
AFTERNOON...

* TIMING...Through this afternoon.

* WINDS...Sustained northwest winds around 30 mph with occasional
  gusts to 45 mph in snow showers. 

* IMPACTS...Hazardous travel, especially for high profile 
  vehicles. Working on elevated structures will be dangerous. 
  Potential for property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NDZ001-002-009-010-017-031-032-301200-
/O.CON.KBIS.WI.Y.0015.000000T0000Z-171030T1200Z/
Divide-Burke-Williams-Mountrail-McKenzie-Golden Valley-Billings-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
Watford City, Beach, and Medora
331 AM CDT Mon Oct 30 2017 /231 AM MDT Mon Oct 30 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THIS
MORNING...

* TIMING...Through 7 AM CDT /6 AM MDT this morning.

* WINDS...Sustained northwest winds around 30 mph with occasional
  gusts to 45 mph in snow showers. 

* IMPACTS...Hazardous travel, especially for high profile 
  vehicles. Working on elevated structures will be dangerous. 
  Potential for property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
345 
WWUS73 KBIS 301202
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
702 AM CDT Mon Oct 30 2017

NDZ001-002-009-010-017-031-032-301315-
/O.EXP.KBIS.WI.Y.0015.000000T0000Z-171030T1200Z/
Divide-Burke-Williams-Mountrail-McKenzie-Golden Valley-Billings-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
Watford City, Beach, and Medora
702 AM CDT Mon Oct 30 2017 /602 AM MDT Mon Oct 30 2017/

...WIND ADVISORY WILL EXPIRE AT 7 AM CDT /6 AM MDT/ THIS
MORNING...

The wind will continue to slowly diminish and the wind advisory 
will expire at 7 am CDT.

$$

NDZ003>005-011>013-018>023-025-033>037-040>048-050-051-302015-
/O.CON.KBIS.WI.Y.0015.000000T0000Z-171030T2200Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Dickinson, Mandan, 
Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England,
Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, 
Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, 
Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale
702 AM CDT Mon Oct 30 2017 /602 AM MDT Mon Oct 30 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS
AFTERNOON...

* TIMING...Through this afternoon.

* WINDS...Sustained northwest winds around 30 mph with occasional
  gusts to 45. 

* IMPACTS...Hazardous travel, especially for high profile 
  vehicles. Working on elevated structures will be dangerous. 
  Potential for property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
waa
938 
WWUS73 KBIS 301357
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
857 AM CDT Mon Oct 30 2017

NDZ003>005-011>013-018>023-025-033>037-040>048-050-051-302200-
/O.CON.KBIS.WI.Y.0015.000000T0000Z-171030T2200Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Dickinson, Mandan, 
Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England,
Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, 
Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, 
Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale
857 AM CDT Mon Oct 30 2017 /757 AM MDT Mon Oct 30 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS
AFTERNOON...

* TIMING...Through this afternoon.

* WINDS...Sustained northwest winds around 30 mph with 
  occasional gusts to 45. 

* IMPACTS...Hazardous travel, especially for high profile 
  vehicles. Working on elevated structures will be dangerous. 
  Potential for property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
827 
WWUS73 KBIS 301718
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1218 PM CDT Mon Oct 30 2017

NDZ003>005-011>013-018>023-025-033>037-040>048-050-051-302200-
/O.CON.KBIS.WI.Y.0015.000000T0000Z-171030T2200Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Dickinson, Mandan, 
Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England,
Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, 
Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, 
Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale
1218 PM CDT Mon Oct 30 2017 /1118 AM MDT Mon Oct 30 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS
AFTERNOON...

* TIMING...Through this afternoon.

* WINDS...Sustained northwest winds around 30 mph with 
  occasional gusts to 45. 

* IMPACTS...Hazardous travel, especially for high profile 
  vehicles. Working on elevated structures will be dangerous. 
  Potential for property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
158 
WWUS73 KBIS 302156
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
456 PM CDT Mon Oct 30 2017

NDZ003>005-011>013-018>023-025-033>037-040>048-050-051-302300-
/O.CAN.KBIS.WI.Y.0015.000000T0000Z-171030T2200Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver-
McLean-Sheridan-Wells-Foster-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Dickinson, Mandan, 
Bismarck, Steele, Tappen, Jamestown, Marmarth, Mott, New England,
Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, 
Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, 
Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale
456 PM CDT Mon Oct 30 2017 /356 PM MDT Mon Oct 30 2017/

...WIND ADVISORY WILL BE ALLOWED TO EXPIRE...

The National Weather Service in Bismarck will allow the Wind 
Advisory to expire as scheduled at 5 PM CDT. 

Gusty northwest winds will continue to rapidly diminish over the
next hour or two.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 28, 11:30 PM MDT, 2 hours 28 minutes earlier.

Area forecast discussion, Oct 28, 11:30 PM MDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1230 AM CDT Sun Oct 29 2017

.UPDATE...
Issued at 1230 AM CDT Sun Oct 29 2017

Evaluating the need for a wind advisory across portions of western
and north central North Dakota on Sunday after daylight. Will
wait and see the guidance values later tonight. Otherwise current
forecast looks ok.

UPDATE Issued at 932 PM CDT Sat Oct 28 2017

Temperatures slow to cool thanks to cloud cover and a steady
mixing wind. Adjusted hourly temperatures based on latest
observations, though overall I kept forecast mins roughly
unchanged.

UPDATE
Issued at 657 PM CDT Sat Oct 28 2017

ESRL HRRR and other high resolution guidance in very nice
agreement for tonight regarding the band of light rain forecast to
develop along a southward moving cold front. We opted to increase
POPs a bit based on this higher confidence. The aerial coverage of
POPs more or less the same as the inherited forecast portrayed.

Models have come in stronger with winds for Sunday. BUFKIT
indicates near to low end wind advisory gusts. No headlines issued
this evening, but we did increase the winds a tad and will throw a
mention in the HWO.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 233 PM CDT Sat Oct 28 2017

Tonight...A cold front will move through, bringing a chance of
rain and breezy northwest winds.

Most models depict some light rain forming along the front from
northwest to southeast stretching across North Dakota. Warm air
advection today has allowed temperatures to rise well above
freezing. These warmer temperatures will hold on through most of
the night and keep precipitation in the form of rain.

During the day Sunday cold air advection will be in full force.
The pressure gradient will steepen as a deep surface low passes
by to the north. Northwesterly winds gusting to around 40 mph are
possible during the afternoon. Most models top out with gusts at,
or just below 40 mph and keep the main area of pressure rises to
the southwest. Therefore, elected not to issue any wind headlines
for this forecast.

With colder temperatures filtering in Sunday afternoon and evening
some snow may develop around the Turtle Mountains as a secondary
cold front moves into the north.

.LONG TERM...(Sunday night through Saturday)
Issued at 233 PM CDT Sat Oct 28 2017

Overnight Sunday there is a chance of light snow as the secondary
cold front and an upper level wave rotates around the low in
Canada. Only minor moisture seems possible so little to know
accumulation is expected.

For the rest of the long term it appears rather chilly, with off
and on chances for rain/snow as northwest flow keeps dropping in
reinforcing shots of colder air.

The best chance for precipitation over the next week appears to be
Wednesday as the GFS and ECMWF models show a low moving across
southern Canada again.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1230 AM CDT Sun Oct 29 2017

A cold front will bring chances for rain to western and central
ND through 00Z. A transition to snow is expected by 04Z. Low
VFR/MVFR ceilings are expected with precipitation. The models are
favoring KDIK and possibly KISN for MVFR ceilings. Gusty NW winds
will also accompany the front.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...WAA
SHORT TERM...AJ
LONG TERM...AJ
AVIATION...AC
Hazardous weather outlook, Oct 28, 5:48 PM MDT, 8 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
648 PM CDT Sat Oct 28 2017

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-300000-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
648 PM CDT Sat Oct 28 2017 /548 PM MDT Sat Oct 28 2017/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Gusty northwest winds will develop across western and central
North Dakota Sunday morning and will continue through the day.
Wind gusts to 40 MPH can be expected. Use caution if planning
travel, especially if you are driving a high profile vehicle.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in North Dakota, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.